Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV killing me via HDL cholesterol
Jun 21, 2002

What can I do to raise my HDL cholesterol levels if I"m already dieting, exercising, taking Niacin and Lipitor. My cd4's are 560 and I'm UD. Currently on Trizivir for HIV. Am worried because my HDL levels keep falling (currently 16 with Triglycerides 269 and total cholesterol 115). Have already had one heart attack. Any suggestions about how to bring up the HDL before it gives me another heart problem? Why does HIV bring down the "good" cholesterol anyway?

Response from Dr. Henry

Why persons with HIV infection often have a low HDL is not known. Your HDL of 16 is quite low and the fact that you already have had a heart attack is obviously troubling. You could have some form of genetic HDL problem (any family members share your low HDL level?). Low-moderate alcohol use can increase the HDL some. Low dose aspirin and B blockers are often used after a heart attack. It would be interesting to know your CRP level. There is no magic bullet in this setting that restores HDL counts. I would advice seeing a good preventative cariologist for his/her further suggestions. Fish oil may help some as well. KH



Previous
no symptoms of hiv
Next
off beat question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement